Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Lexapro for depression cause weight gain?

I suffered a bi-lateral pe 2 yrs ago and have suffered a lot of weight gain as I did change jobs just before that but my question is I also started taking Lexapro just about a year prior to that can this be leading to the continued weight gain and would Effexor be a better choice, I take the Lexapro for irritability
Mon, 30 Mar 2015
Report Abuse
General & Family Physician 's  Response
Hello and welcome.

Lexapro does not cause weight gain, but if at all you are experiencing swelling in any part of your body this could be due to lexapro, which in turn may be causing the weight gain.

But of not, then lexapro cannot be blamed for the weight gain. If it is doing the job and not causing any undesired side effects, then I do not see the need to consider a substitute.

Best wishes.
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Does Lexapro for depression cause weight gain?

Hello and welcome. Lexapro does not cause weight gain, but if at all you are experiencing swelling in any part of your body this could be due to lexapro, which in turn may be causing the weight gain. But of not, then lexapro cannot be blamed for the weight gain. If it is doing the job and not causing any undesired side effects, then I do not see the need to consider a substitute. Best wishes.